Ritedose Albuterol Recall

The FDA announced a Ritedose albuterol recall yesterday. Vials of albuterol containing 2.5 mg/3 mL were incorrectly labeled as only containing 0.5 mg/3 mL. Quick math tells us this is five times the amount of albuterol stated on the vials which may lead some to an albuterol overdose. Albuterol toxicity can cause a host of health conditions, including tremors, dizziness, nervousness, headaches, seizures, angina, high blood pressure, low potassium, and an accelerated heart rate. The complications from albuterol toxicity can range from minor to fatal.

The mislabeling of Ritedose albuterol is on the vials that are used in the nebulizers. Reportedly, the package has the correct dosage. But many health care providers and consumers remove the packaging which means they will not be tipped off to the problem.

  • More details on this Ritedose albuterol recall
  • Story underscoring the danger of albuterol overdose

—–